Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2004, 4:55 PM EST for Morgan County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 4:55 PM EST (21:55 UTC)
- Expired
- Jun 13, 2004, 5:30 PM EST
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Morgan County, IN
The radar
The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS53 KIND 132155 SVRIND INC109-132230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 455 PM EST SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 530 PM EST * AT 453 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LAKE HART...OR ABOUT 23 MILES NORTH OF BLOOMINGTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HART AROUND 500 PM EST BETHANY AROUND 505 PM EST BROOKLYN AROUND 510 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3958 8664 3940 8661 3939 8627 3962 8628 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:25 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EST SUN JUN 13 2004 .DISCUSSION...FORECAST FOCUS WILL BE ON CHANCES OF PRECIP OVER THE NEXT 24-48 HRS. AT 18Z A WEAK WMFNT WAS FM JUST NORTH OF KLAF TO KCVG. A DEWPOINT/COOL FRONT WAS NORTH/SOUTH ORIENTED OVER CENTRAL IL. GFS STILL SUFFERING FROM FEEDBACK PROBLEMS AS PROVEN BY CONV/STABLE PRECIP COMPARISONS AND LARGE BULLSEYE OF UVV/PVA MAGICALLY APPEARING OUT OF NOWHERE. THEREFORE WILL RELY MOSTLY ON THE ETA FOR THIS PKG. DIFFUSE SFC PATTERN STILL PLAGUING CENTRAL INDIANA AND HAS MADE FORECASTING TIMING AND COVERAGE OF TSRA CHALLENGING. THIS PATTERN HAS ALSO LESSENED THE CHANCES OF LARGER SCALE ORGANIZED HEAVY RAINFALL. SINCE TSRA COVERAGE TODAY THRU TUES WILL BE MOSTLY SCATTERED IN NATURE WILL NOT CARRY A FLOOD WATCH ANY LONGER. VERY ISOLATED HEAVY PRECIP AMTS ARE STILL POSSIBLE BUT SHOULD ONLY AFFECT A VERY LOCALIZED AREA. AS UPPER PATTERN BECOMES MORE ZONAL OVER THE NEXT 12 HOURS ALLOWING MULTIPLE VORTS TO PASS THROUGH IN THE FAST FLOW...A CHANCE OF TSRA WILL REMAIN UNTIL AT LEAST TUES WHEN ETA BRINGS A COLD FRONT THRU THE CWA. AGAIN TIMING WILL BE MORE DIFFICULT TO PIN DOWN AS VORTS COMBINED WITH ANY OLD BOUNDARIES WILL BE THE FOCUS FOR CONVECTIVE INITIATION. THIS BREAK WONT LAST LONG AS CDFNT COMES BACK NORTH AS A WMFNT THEN STALLS SOMEWHERE OVER CENTRAL INDIANA. TEMPS WILL REMAIN IN THE MID-UPPER 80S THRU THE PD AS H85 TEMPS HOVER IN THE 15-20C RANGE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Jun 13, 5:47 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 AM EST SUN JUN 13 2004 INZ021-028>031-035>043-049-141100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND CREEKS...INCLUDING THE WABASH...VERMILLION...TIPPECANOE AND WHITE RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ044>048-051>057-060>065-067>072-141100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING THE WHITE AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Special weather statement, Jun 13, 1:41 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EST SUN JUN 13 2004 INZ021-028>031-035>049-051-052-054>057-140045- BOONE-CARROLL-CLAY-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK- HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN- PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-VIGO- WARREN- 141 PM EST SUN JUN 13 2004 ..SEVERE THUNDERSTORM WATCH #460 REMAINS IN EFFECT UNTIL 800 PM EST...
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:58 PM EST | Flash Flood Warning | IND | Warren | 2 hr |
| Jun 12, 8:12 PM EST | Flash Flood Warning | IND | Tippecanoe | 2 hr |
| Jun 12, 8:19 PM EST | Flash Flood Warning | IND | Fountain | 116 min |
| Jun 13, 4:33 PM EST | Severe Thunderstorm Warning | IND | Owen | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.